Texas, 2024Damaging Wind in Texas, June 1, 2024
June 1, 2024 · NWS EPZ · 1 event in 1 county or zone
The dryline pushed just west of the Dell City area allowing for thunderstorms to develop during the afternoon. An upper trough was moving into the Desert Southwest and helped to trigger isolated storms in far eastern Hudspeth County which produced a peak wind gust of 61 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The dryline pushed just west of the Dell City area allowing for thunderstorms to develop during the afternoon. An upper trough was moving into the Desert Southwest and helped to trigger isolated storms in far eastern Hudspeth County which produced a peak wind gust of 61 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 1, 1:00 PM MST, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 1, 1:00 PM MST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
200 PM MDT Sat Jun 1 2024
...New SYNOPSIS, DISCUSSION, FIRE WEATHER...
.SYNOPSIS...
Issued at 200 PM MDT Sat Jun 1 2024
Hot and dry conditions expected through much of the week. The
hottest days of the year are coming Wednesday through Friday with
a high temperature above 105 degrees around El Paso. Isolated
thunderstorms could return as we go into Friday.
&&
.DISCUSSION...
Issued at 200 PM MDT Sat Jun 1 2024
Models coming into pretty good agreement for much of the period.
We start out with the dryline over eastern CWA and expect it to
push back to about the area it made it to this morning around the
Rio Grande. This push should not be as long lived as increasing
WSW flow aloft pushes it east of area by 18Z. Temperatures Sunday
will be close to or maybe a couple degrees cooler than today.
Westerly winds will be on the increase during the day with
10-20mph speeds expected by mid afternoon. Little change for
Monday with westerly flow continuing, temperatures again fluctuate
very little, but could see a bounce back of a degree or two.
For Tuesday through Friday, GFS has come around much closer to
what the EC has been showing for days as well as ensemble mean.
This solution has a cutoff low developing near Northern Baja and a
strong ridge building right over the Borderland. Prior runs of the
GFS kept lifting this upper low through the Four Corners around
Thu with fairly widespread precip chances. New GFS/Ensemble mean
and EC keep low along the coast through Friday with little chance
for precip Thu. Weakness developing in the ridge later in the week
may allow some moisture to push in from the east and bring a
slight chance for storms Friday afternoon and evening. Low level
moisture will not be impressive, so the biggest threat from these
storms would likely be gusty outflow winds.
The main concern for the forecast period will be Wed-Fri with the
ridge in place and temperatures warming quickly. Strong agreement
among models that Thursday will be the hottest day. NBM temps have
increased some over the last couple of days and now look more
reasonable with a high around 107 for KELP Thu, 90th percentile
Thu has 109. All lowland locations look to be 100+ Thursday.
Wednesday and Friday will also be very hot but just 2-3 degrees
cooler than Thu. Will need to look at possible Heat Advisories for
this period, especially around El Paso Metro area.
&&
.AVIATION...
(18Z TAFS)
Issued at 1113 AM MDT Sat Jun 1 2024
P6SM SKC for areas mainly along and west of the Rio Grande. To the
east, SCT070-090 SCT-BKN200-250 as thunderstorm initiation is
expected shortly after 18Z over the San Andres and Sacramento
Mountains then isolated to scattered coverage as storms head east.
Winds will be west to southwest 5-15KTS for areas along and west
of the Continental Divide but will be shifting around from
southwest to east as the dryline moves east to around the
Culberson Co line by 00Z then shifts back toward the Rio Grande by
06Z. By the end of the period, all areas should be back to the
west-southwest.
&&
.FIRE WEATHER...
Issued at 200 PM MDT Sat Jun 1 2024
Hot and dry conditions will be the norm through most of the
period. A few mountain storms are possible going into Thursday.
High temperatures will be near 100 for the lowlands to start the
period, but by Thursday some areas could see highs above 105
degrees. Minimum RH's in the single digits each day through
Tuesday, then going into Wed and Thu the Sacs will work into the
lower to mid teens. Winds will start out low end breezy Sunday and
Monday, but as upper ridge builds, winds will decrease for
midweek.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 69 99 70 100 / 0 0 0 0
Sierra Blanca 61 93 63 93 / 10 0 0 0
Las Cruces 61 97 61 98 / 0 0 0 0
Alamogordo 60 95 59 95 / 0 0 0 0
Cloudcroft 48 72 49 74 / 0 0 0 0
Truth or Consequences 61 95 62 95 / 0 0 0 0
Silver City 56 85 55 87 / 0 0 0 0
Deming 56 95 56 96 / 0 0 0 0
Lordsburg 57 92 56 94 / 0 0 0 0
West El Paso Metro 66 96 66 96 / 0 0 0 0
Dell City 58 98 57 98 / 10 0 0 0
Fort Hancock 60 100 62 100 / 0 0 0 0
Loma Linda 61 89 62 90 / 0 0 0 0
Fabens 62 98 65 99 / 0 0 0 0
Santa Teresa 60 95 60 95 / 0 0 0 0
White Sands HQ 66 95 68 96 / 0 0 0 0
Jornada Range 57 95 56 95 / 0 0 0 0
Hatch 56 97 56 98 / 0 0 0 0
Columbus 63 95 63 96 / 0 0 0 0
Orogrande 60 94 60 95 / 0 0 0 0
Mayhill 52 85 55 87 / 10 0 0 0
Mescalero 51 83 51 84 / 0 0 0 0
Timberon 48 82 51 82 / 0 0 0 0
Winston 52 87 52 88 / 0 0 0 0
Hillsboro 59 92 58 93 / 0 0 0 0
Spaceport 54 94 54 95 / 0 0 0 0
Lake Roberts 52 86 50 88 / 0 0 0 0
Hurley 53 89 52 90 / 0 0 0 0
Cliff 54 92 54 94 / 0 0 0 0
Mule Creek 56 87 55 89 / 0 0 0 0
Faywood 56 89 56 90 / 0 0 0 0
Animas 56 93 56 94 / 0 0 0 0
Hachita 58 93 57 94 / 0 0 0 0
Antelope Wells 58 92 58 94 / 0 0 0 0
Cloverdale 58 87 58 88 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&
FORECASTER...26-Grzywacz
In the hours before
Special weather statement, Jun 1, 11:34 AM MST, 3 hours 47 minutes before
Special Weather Statement
National Weather Service El Paso TX
1234 PM MDT Sat Jun 1 2024
NMZ415-416-011900-
East Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
1234 PM MDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OTERO COUNTY
THROUGH 100 PM MDT...
At 1234 PM MDT, Doppler radar was tracking a strong thunderstorm over
Mayhill, moving east at 5 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mayhill and Weed.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3277 10543 3283 10558 3294 10557 3295 10535
3288 10535
TIME...MOT...LOC 1834Z 271DEG 4KT 3289 10549
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BROWNSpecial weather statement, Jun 1, 12:16 PM MST, 3 hours 5 minutes before
Special Weather Statement
National Weather Service El Paso TX
116 PM MDT Sat Jun 1 2024
NMZ416-011945-
East Slopes Sacramento Mountains Below 7500 Feet NM-
116 PM MDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OTERO COUNTY
THROUGH 145 PM MDT...
At 116 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Weed, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern Otero
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3273 10545 3285 10553 3289 10544 3285 10535
3275 10535
TIME...MOT...LOC 1916Z 314DEG 9KT 3281 10542
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BROWNSpecial weather statement, Jun 1, 2:43 PM MST, 38 minutes before
Special Weather Statement
National Weather Service El Paso TX
343 PM MDT Sat Jun 1 2024
NMZ417-TXZ420-421-012215-
Otero Mesa NM-Salt Basin TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
343 PM MDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OTERO AND NORTH
CENTRAL HUDSPETH COUNTIES THROUGH 415 PM MDT...
At 343 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Cornudas, moving northeast at 10 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Cornudas Mountains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3191 10556 3200 10559 3211 10539 3189 10528
TIME...MOT...LOC 2143Z 234DEG 8KT 3197 10545
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
BROWN
Thunderstorm Wind, Hudspeth
- When
- June 1, 3:21 PM MST
- Where
- Hudspeth County, 1.09 mi W of Dell City Muni Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 31.948, -105.198
The Dell City Mesonet site reported a peak gust of 61 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, June 1 to 3, 20241 death · 1 injured · $417,000 · 2.75 in hail · 48 events
- Flash Flooding and Hail in Louisiana, June 1 to 2, 2024$132,000 · 1 in hail · 21 events
- Tornado and Flash Flooding in Texas, June 1, 2024$50,000 · 3.5 in hail · 9 events
- Flash Flooding and Hail in Texas, June 1 to 2, 2024$50,000 · 1 in hail · 5 events
- Flash Flood and Damaging Winds in Texas, June 1, 2024$45,000 · 87 kt wind · 4 events
- Excessive Heat and Heat in Texas, June 1 to 6, 202432 events
- Excessive Heat and Heat in Texas, June 1 to 5, 202425 events
- Tornadoes and Flood in Texas, June 1 to 3, 2024EF0 · 20 events
- Flash Flooding and Hail in Texas, June 1, 20241 in hail · 18 events
- Drought in New Mexico, June 1 to 30, 202417 events
- Drought in New Mexico, June 1 to 30, 202417 events
- Hail and Damaging Wind in Kansas, June 1, 20243 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1190840.